Puerto Rico, 2007Heavy Rain in Puerto Rico, August 23, 2007
August 23, 2007 · NWS SJU · 1 event in 1 county or zone
The combination of an upper level trough and a tropical wave provided ample moisture which produced heavy rain across this area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of an upper level trough and a tropical wave provided ample moisture which produced heavy rain across this area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 23, 4:05 PM AST, 25 minutes earlier.
Area forecast discussion, Aug 23, 4:05 PM AST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
405 PM AST THU AUG 23 2007
.DISCUSSION...NELY FLOW OUT AHEAD OF APPROACHING SURFACE TROUGH
EXTENDING NNW FROM THE LEEWARDS...IS COMBINING WITH DIURNAL
FORCING AND SOME MILD UPPER INSTABILITY INDUCED BY TUTT NEARING
THE REGION TO PRODUCE ISOLATED DEEP TOPS IN EXCESS OF 5OK FT
ACROSS SW PR. TROUGH AND ASSOCIATED LLVL MOISTURE WILL MOVE W
ACROSS THE AREA THIS EVENING THROUGH FRIDAY MORNING TO YIELD
SCATTERED SHOWERS AND ISOLATED TSTORMS...SOME PRODUCING HEAVY
RAINFALL. TUTT LOW NEAR 56W WILL CONTINUE TO DRIFT WSW NEXT
SEVERAL DAYS AND THEN IS FORECAST TO BEGIN TO SLOWLY LIFT OUT TO
THE NNW SUNDAY THROUGH TUESDAY. IT IS THUS DIFFICULT TO SAY
EXACTLY HOW THIS WILL AFFECT OUR LOCAL UPPER STABILITY FROM SUNDAY
ON AND WILL HAVE TO EVALUATE WITH FURTHER MODEL RUNS. WEAK HIGH
SURFACE PRESSURE AND AN ESE SURFACE FLOW AND SELY LLVL FLOW...WITH
MODEST MOISTURE ARE EXPECTED TO PREVAIL SUNDAY THROUGH MID WEEK
FOR SCATTERED RAIN COVERAGE EACH DAY. NO SIGNIFICANT CHANGES TO
RECENT SYNOPTIC REASONING.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 89 78 89 / 40 40 20 30
STT 80 86 80 86 / 50 20 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
99/99
Hazardous weather outlook, Aug 23, 6:00 AM AST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST THU AUG 23 2007
PRZ001>013-AMZ710>750-241000-
600 AM AST THU AUG 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...A PASSING TROPICAL WAVE WILL YIELD AN INCREASE
IN MOISTURE AND SHOWERS. SOME OF THESE STORMS COULD BE HEAVY AT
TIMES...RESULTING IN URBAN AND SMALL STREAM FLOODING IN LOCAL
AREAS...MAINLY IN INTERIOR AND WESTERN PORTIONS OF PUERTO RICO.
SCATTERED THUNDERSTORMS ARE EXPECTED IN THESE SAME AREAS.
.DAYS TWO THROUGH SEVEN...AFTERNOON THUNDERSTORMS IN THE WESTERN
SECTIONS OF PUERTO RICO WILL POSE SOME RISK OF LOCALIZED URBAN AND
SMALL STREAM FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
VIZ001-002-AMZ710>730-241000-
600 AM AST THU AUG 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE
WAVE PASSAGE TODAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...ISOLATED THUNDERSTORMS ARE EXPECTED FROM
TIME TO TIME DURING THE PASSAGE OF MOIST BANDS. OTHERWISE NO OTHER
HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU
FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML
SNELL
Heavy Rain, Ponce and Vicinity
- When
- August 23, 4:30 PM AST to 4:50 PM AST
- Where
- Ponce and Vicinity County, Ponce
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 18.050, -66.620
Emergency Management reported Barrio Maraguez in Ponce flooded due to heavy rain.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, August 23 to 27, 20072 deaths · 49 injured · $15 million · EF1 · 136 events
- Damaging Winds in Illinois, August 23, 20071 death · 29 injured · $1.5 million · 87 kt wind · 6 events
- Flash Flood and Flooding in Indiana, August 23 to 25, 20072 deaths · 1 injured · $6.5 million · 70 kt wind · 17 events
- Flash Flooding and Hail in Iowa, August 23 to 24, 2007$5.6 million · 61 kt wind · 35 events
- Hail and Damaging Winds in Georgia, August 23, 20072 injured · $890,000 · 1.75 in hail · 25 events
- Tornado and Damaging Winds in Michigan, August 23, 2007$1.0 million · EF1 · 14 events
- Damaging Winds in South Carolina, August 23, 2007$1.0 million · 60 kt wind · 2 events
- Flooding in Iowa, August 23 to 27, 2007$600,000 · 8 events
- Hail and Damaging Winds in Illinois, August 23, 2007$310,000 · 87 kt wind · 16 events
- Flash Flood and Flooding in Kansas, August 23 to 24, 2007$100,000 · 1.75 in hail · 30 events
- Flash Flood and Hail in Pennsylvania, August 23, 2007$155,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in North Carolina, August 23, 2007$125,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54664.